MAUDE Adverse Event Report: BOVIE MEDICAL BOVIE; GROUNDING PAD

BOVIE MEDICAL BOVIE; GROUNDING PAD
Model Number A802EU
Health Effect - Clinical Codes Electric Shock (2554); Superficial (First Degree) Burn (2685)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that while using the a952 with the a802eu, the physician is receiving shocks of electricity and the patient is receiving slight burning/pain in their eyes.There was no significant damage to the user or the patient.
 
Additional Manufacturer Narrative
The customer was contacted with questions regarding the incident on (b)(6) 2022 customer was unwilling to cooperate answering questions about the incident and claimed he had been operating in electrosurgery for over 30 years.Symmetry sales representative went in person to give a demo of how to properly ground patients using the grounding plate.During their review, it was found that the physician was getting shocked during use by using non-insulated forceps without gloves on in combination with the electrosurgical pencil.It was unable to be determined through discussion with the customer if the event of eye pain was related to use of electrosurgery equipment.Per request of the customer and to ensure there are no faults of the generator, the a942 generator was sent in for repair.This is the only complaint recorded with (b)(4)sold of all lots.A follow up report will be submitted once the a942 is evaluated by the repair facility.
 
Additional Manufacturer Narrative
Per the request of the customer, the users a942 generator was sent to our repair facility for evaluation to confirm that there were no faults in the generator.The device was evaluated and confirmed that the generator and the a902 handpiece were operating according to specification.The complaint was confirmed through investigation with the end user for shocking the physician.Root cause was determined to be user error in setup of generator/ non-insulated forceps.The complaint was not able to be confirmed for patient sensation in the eyes.The root cause is unable to be determined for this scenario without further information from the end user.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
BOVIE MEDICAL
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13536380
Report Number3007208013-2022-00002
Device Sequence Number4910763
Product Code GEI
UDI-Device Identifier10607151001534
UDI-Public10607151001534
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberA802EU
Device Catalogue NumberA802EU
Device Lot Number2021-02-16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown